MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3544350
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); Breast Mass (2439); Breast Discomfort/Pain (4504); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.D4: udi: product made prior to udi compliance date.Udi not required.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: rupture.Date of explantation: (b)(6) 2024.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation surgery with implantation of a 350cc mentor memorygel breast implant prosthesis.Post-operatively, the patient was diagnosed with a ruptured left breast implant during an in-office visit with a medical professional and using ultrasound and mammogram imaging.As a result, the patient is scheduled for breast implant removal on (b)(6) 2024.
 
Additional Manufacturer Narrative
On (b)(6) 2024, mentor received mammogram and ultrasound imaging results which indicated the patient's reason for imaging was left breast pain and concern for a left breast mass.The imaging determined the area of palpable concern was possible fluid or prosthesis material outside of the left breast capsule adjacent to the device.The imaging was conducted on (b)(6) 2024.As such, the date of event was updated.Date of event: april 09, 2024.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 25, 2024, mentor received the operative report which indicated during the surgery the left breast implant was removed intact.During this surgery, the patient underwent bilateral removal and replacement with 355cc mentor memorygel xtra breast implants.Since the patient initially had diagnostic imaging for left breast pain and a left breast mass.The coding has been updated.As such, rupture is no longer applicable to this file.On december 04, 2024, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.  when the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On january 02, 2025, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection of the device.During visual evaluation, no apparent damage or visual anomalies were observed on the breast implant device.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key20418505
Report Number1645337-2024-11882
Device Sequence Number15551072
Product Code FTR
UDI-Device Identifier00081317001065
UDI-Public00081317001065
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2021
Device Catalogue Number3544350
Device Lot Number7305962
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer10/11/2024
11/25/2024
01/02/2025
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date10/24/2024
12/21/2024
01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite